# SDR CA050408011

- Difficulty date: April 3, 2005
- Submitted: May 2, 2005
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 15,537 hours
- Engine: Lyc TIO540A2B
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 103492901
- Condition: Burned
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

(CAN) RT ENGINE PARTIAL FAILURE ON CLIMB-OUT.  RPM, MP, FF, FP EXCESSIVE DROPS.  TROUBLE SHOOTING FOUND THAT LT MAGNETO FAILED.  NEW MAGNETO INSTALLED.  A/C TEST FLOWN, SATISFACTORY TEST FLIGHT.  U/S MAGNETO SENT OUT FOR O/H.  TEAR DOWN FOUND POINTS BURNT.  DISTRIBUTOR CAP ARCING INSIDE.  TEST FOUND ONLY FIRING ON HALF OF CYLINDERS.
